Can low potassium cause fluid in the lungs of a heart patient? And how

Not usually. Super low potassium (k) can sometimes cause arrhythmias and fluid backing up into the lungs from a poorly beating heart, but most of the time fluid building up in the lungs of a heart patient is due to too much sodium (salt) in the diet. Diuretics help the body get rid of excess sodium and can lead to low k in the process. Usually this low k causes muscle cramps before it leads to arrhythmias.
No. Fluid in the lungs , in a heart patient , is usually the result of the heart dysfunction.A low potassium in a heart pt with lung fluid, can be caused by many factors in the treatment of the underlying heart disease.Ex. A diuretic is given to reduce the lung fluid but can cause a loss of potassium in the urine.

Related Questions

How safe is Bisacodyl for heart patients? Low potassium?

Here are some... Bisacodyl is bowel-stimulating laxative, which alone should be a good choice for bowel prep for colon procdures or constipation after failing to dietary modification and will not affect electrolytes or heart conditions. Of course, it is most reasonable to ask your doctor for specifics since s/he knows more about your medical situations than anyone online. Best wish to health... Read more...

Is gavilyte-G solution safe for heart patients with chronically low potassium and low blood sugar??

Here are some... Are you going to have colonoscopy? If so, direct this Q to your doctor who will perform it since s/he knows more about your individual conditions than anyone online. Generally speaking, follow the written instruction + common sense will suit most of people. In reality, despite exercising all precaution, some adverse effects may still occur to few because behind what we know still hides the unknown. Read more...

I've been having chest pains randomly for about a week and I've been to the ER twice. Ekg and X-ray showed normal. Low potassium. Is heart attack likely?

Probably not. A heart attack without major risk factors at 19 is rare - low potassium is not necessarily normal - make sure that any of your medications couldn't be affecting your potassium - are you having any reflux symptoms ? Read more...

I have low potassium could that make me have panic attacks or anxiety problems. My doctor did a EKG and chest xray and my heart is good?

Not likely. It sounds like the Lo potassium was an incidental finding. After nl tests, it was determined it wasn't having clinical affects . Your sxs resemble those of panic disorder (arm pain, cp, shortness of breath), extreme anxiety, and fear of serious medical causes (like your continued concern that maybe k is the cause). Meet with your psych MD to discuss anxiety and treatments so you can be panic free . Read more...
Unlikely. Panic attacks and anxiety are unlikely to be caused by low potassium, although I wish it were, since that would be easily treated with oral potassium! Unfortunately the cause of panic/anxiety is usually more complicated than that. Sometimes low levels of neurotransmitters are associated with anxiety disorders and/or underlying stress/fears/trauma may be a factor. I would discuss this with your MD. Read more...